Question: I was recently diagnosed with pre-diabetes and was prescribed medication. I have been following a diet to lose weight but unfortunately in the past few weeks, I have actually gained a few pounds. When I was eating whatever I wanted without the medication, I stayed the same weight. In the past, I have exercised at least 3 days a week but after a year of doing this I only lost about 10 pounds. Do you have any suggestions?
Answer: 10# in the past year is 10# in the right direction - don't be too hard on yourself! It is possible that the medication you were started on may have weight gain as a side effect even if it is helping to lower your blood sugar - check with your doctor or the pharmacist to see if this may be the case. It may also be helpful to consult a registered dietitian and/or a personal trainer to help you to achieve better results with weight loss if that is what you are hoping for.